MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0410
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.A review of manufacturing documentation associated with this lot (30606912) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure, it was reported that the 4mm x 10cm orbit galaxy complex fill coil (640cf0410 / 30606912) made a helical shape even though this coil is not supposed to form this shape.After this issue was detected during the procedure monitoring step, the physician retracted the coil and fully removed it from the patient.There was a delay reported, the duration of the delay was not reported.The procedure was reported as successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on 24-jun-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular coil embolization procedure, it was reported that the 4mm x 10cm orbit galaxy complex fill coil (640cf0410 / 30606912) made a helical shape even though this coil is not supposed to form this shape.After this issue was detected during the procedure monitoring step, the physician retracted the coil and fully removed it from the patient.There was a delay reported, the duration of the delay was not reported.The procedure was reported as successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 4mm x 10cm orbit galaxy complex fill coil was received.The hypotube was observed to be kinked at 17 in (43.18cm) and 30 in (76.2 cm) from the proximal end.The coil was received inside of the introducer.No other damages were found.The coil component was measured to verify if the coil size matched the label specification, and the length was confirmed to measure 3.937 in (10 cm).Under microscopic magnification, the embolic coil was observed in good condition (i.E., no kinks, elongations, or non-concentric loops).However, it was found that the support coil was protruding from the introducer, but no damage was noted on this component.The gripper was found to be twisted and protruding through the introducer slit.These conditions were not originally reported in the complaint and the exact time when these conditions occurred could not be determined, but the embolic coil could not be advanced out of the introducer due to such damages.The hypotube component was also found to be kinked.It is possible that force may have inadvertently been applied during the coil advancement through the microcatheter which resulted in the coil and hypotube kinking.However, the root cause of this failure remains speculative and unknown as there is no indication of such damages within the information provided; these damages may also relate to post-operative handling and shipping/decontamination factors.The hypotube kinking is unrelated to the customer complaint.The issue reported regarding the 4mm x 10cm orbit galaxy complex fill coil made a helical shape could not be evaluated since the damage present on the support coil prevented the embolic coil to be pushed out of the introducer for proper shape inspection.Additionally, the embolic coil appeared to be undamaged inside the introducer.Other circumstances or problems may have occurred during the use of the device that could not be replicated during the analysis.The reported issue cannot be confirmed.The device history record (dhr) of lot number 30606912 was reviewed and found that the embolic coil shape was inspected in accordance with the manufacturing procedures.These inspections were performed by different operators based on acceptance criteria as defined on such procedures.Additionally, all the pieces of this lot number passed the acceptance criteria for diameter distal loop and shape.A review of manufacturing documentation associated with this lot (30606912) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following precaution: ¿ appropriate selection of the detachable coil is critical to ensure device effectiveness and patient safety.Examine pre-embolization angiograms in order to choose the optimum device for any given lesion.It is important to select the optimum coil length, coil diameter, and coil type to ensure desired volumetric filling.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.H.6: the code ¿no findings available (c20)¿ was used in the investigation findings because the issue reported regarding the 4mm x 10cm orbit galaxy complex fill coil made a helical shape could not be evaluated since the damage present on the support coil prevented the embolic coil to be pushed out of the introducer for proper shape inspection.Additionally, the embolic coil appeared to be undamaged inside the introducer.The reported issue cannot be confirmed.This code corresponds with the ¿cause not established (d15)¿ in the investigation conclusion.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 16-aug-2022.[additional information]: on16-aug-2022, additional information was received.The information indicated that the procedure was targeting a 4mm saccular shape bifurcating aneurysm on the middle cerebral artery (mca).Procedure images showing the shape of the coil while in the target aneurysm are not available.The photos of the complaint coil when it was removed from the patient are also not available.The original device packaging is not available; it was discarded.The product label is not available.The information indicated that there was no damage observed on the coil when it was removed from the patient.The concomitant microcatheter used was an excelsior® sl-10® microcatheter (stryker).Information related to the replacement coil used to complete the procedure is not available.The reported event did not result in any clinically significant delay in the procedure.E.1: initial reporter phone: (b)(6).Updated sections: b.4, e.1, g.3, g.6, h.2, h.10, and concomitant products.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 4X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14566588
Report Number3008114965-2022-00353
Device Sequence Number5096111
Product Code KRD
UDI-Device Identifier10886704030263
UDI-Public10886704030263
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number640CF0410
Device Catalogue Number640CF0410
Device Lot Number30606912
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer06/24/2022
08/02/2022
08/16/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date06/24/2022
08/02/2022
08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER).
Patient SexUnknown